EconPapers    
Economics at your fingertips  
 

Spatial Sampling Design Based on Stochastic Complexity

M. C. Bueso, J. M. Angulo, G. Qian and F. J. Alonso

Journal of Multivariate Analysis, 1999, vol. 71, issue 1, 94-110

Abstract: A new methodology is introduced for spatial sampling design when the variable of interest cannot be directly observed, but information on it can be obtained by sampling a related variable, and estimation of the underlying model is required. An approach based on entropy has been proposed by Bueso, Angulo, and Alonso (1998, Environ. Ecol. Statist.5, No. 1, 29-44) in the case where a model for the involved variables is given. However, in some cases a predetermined structure modelling the behaviour of the variables cannot be assumed. In this context, we derive criteria for solving the design problem based on the stochastic complexity theory and on the philosophy of the EM algorithm. For applying the proposed criteria a computational procedure is developed based on the supplemented EM algorithms. The methodology is illustrated with a numerical example.

Keywords: EM; algorithms; incomplete; data; minimum; description; length; network; design; stochastic; complexity (search for similar items in EconPapers)
Date: 1999
References: View references in EconPapers View complete reference list from CitEc
Citations:

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0047-259X(99)91834-1
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:jmvana:v:71:y:1999:i:1:p:94-110

Ordering information: This journal article can be ordered from
http://www.elsevier.com/wps/find/supportfaq.cws_home/regional
https://shop.elsevie ... _01_ooc_1&version=01

Access Statistics for this article

Journal of Multivariate Analysis is currently edited by de Leeuw, J.

More articles in Journal of Multivariate Analysis from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:jmvana:v:71:y:1999:i:1:p:94-110